Hail, Meagher
- When
- June 25, 2:20 PM MST
- Where
- Meagher County, 4 mi WSW of Lennep
- Measured
- 1.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 46.400, -110.617
75 inch diameter hail at Lennep 4WSW.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TFX wrote it up.
A severe thunderstorm dropped 1.75 inch diameter hail at Lennep 4WSW.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before the first event at Jun 25, 8:30 AM MST, 5 hours 50 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREAT FALLS MT 930 AM MDT SAT JUN 25 2005 .UPDATE...WILL UPDATE ZONE AND STATE FORECASTS BY 10 AM. MOISTURE IN THE SOUTHWEST FLOW AHEAD OF THE UPPER TROUGH OVER SOUTHWESTERN CANADA AND THE PACIFIC NORTHWEST HAS BROUGHT SOME ISOLATED SHOWERS TO THE PORTION OF THE TFX CWA NORTH AND WEST OF A BOZEMAN TO LEWISTOWN LINE. THEREFORE...WILL ADD ISOLATED SHOWERS THIS MORNING TO THAT AREA. AM EXPECTING GOOD MOISTURE FEED TO CONTINUE INTO THE AFTERNOON...SO WILL INCREASE ISOLATED POPS ALONG THE CANADIAN BORDER TO SCATTERED. REMAINDER OF FORECAST SEEMS TO BE IN GOOD SHAPE. WITH CLOUD COVER OVER MOST OF NORTHERN ZONES...AM EXPECTING ANY STRONG TO SEVERE THUNDERSTORMS ACROSS SOUTHWEST AND CENTRAL ZONES THIS AFTERNOON AND EVENING. COULSTON && .PREV DISCUSSION... (ISSUED 600 AM MDT SAT JUN 25 2005) TODAY THROUGH MONDAY...EXPECT THE ALL TOO FAMILIAR UNSETTLED WEATHER PATTERN DURING THE PERIOD WITH AN UPPER TROUGH UPSTREAM OF THE FORECAST AREA AND SW FLOW ALOFT WITH AREAS OF EMBEDDED MOISTURE AND SHORTWAVES AFFECTING THE AREA. LOOKS LIKE ONE UPPER TROUGH CURRENTLY UPSTREAM OF THE FORECAST AREA WILL WEAKEN AND MOVE THROUGH THE FORECAST AREA ABOUT SUNDAY AS ANOTHER UPPER TROUGH SETTLES IN OVER THE PAC NW BY MONDAY AND SPREADS MORE MOISTURE OVER THE AREA. MOST IF NOT ALL OF THE FORECAST AREA IS SURE TO SEE RAINFALL DURING THE 3 DAY PERIOD BUT DUE TO DIFFERENCES WITH MOISTURE AND SHORTWAVE DETAILS AMONGST THE COMPUTER MODELS HAVE KEPT POPS FOR INDIVIDUAL 12HR FORECAST PERIODS MOSTLY IN THE CHANCE CATEGORY. EXPECT SURGE OF COOLER AIR FROM CANADA TO MOVE OVER MOST OF THE AREA ON SUN AND CONTINUE INTO MON. HAVE THEREFORE LOWERED MOST FORECAST HIGH TEMPERATURES. NOT TOO EXCITED ABOUT THE PROSPECTS OF SEVERE THUNDERSTORMS THE NEXT FEW DAYS. ALTHOUGH THERE APPEARS TO BE DECENT WIND SHEAR AT LEAST TODAY AND SUNDAY..INSTABILITY IS NOT ALL THAT IMPRESSIVE. DOES APPEAR TO BE ENOUGH INSTABILITY TODAY TO MENTION GUSTY WINDS AND SMALL HAIL OVER ROUGHLY THE SE HALF OF THE FORECAST AREA. MONDAY NIGHT THROUGH THURSDAY NIGHT...MEDIUM RANGE MODELS ARE IN FAIRLY GOOD AGREEMENT THOUGH THIS PERIOD AND HAVE GENERALLY MADE ONLY MINOR CHANGES FROM PREVIOUS FORECAST. UPPER TROF MOVES FROM THE PACIFIC NW MONDAY EVENING ACROSS THE STATE ON TUESDAY. A SURFACE COLD FRONT SHOULD MOVE ACROSS THE FORECAST AREA MONDAY EVENING WITH A GOOD CHANCE OF CONVECTION MONDAY EVENING WITH THE FRONT. HAVE KEPT POPS IN THE HIGH CHANCE RANGE AT MINIMUM MONDAY NIGHT. LATER MONDAY NIGHT AND TUESDAY AS THE TROF AXIS MOVES OVERHEAD WILL CONTINUE TO SEE A GOOD CHANCE FOR PRECIP WITH TEMPERATURES FALLING BELOW NORMAL FOR TUESDAY. LINGERING SHOWERS CANNOT BE RULED OUT TUESDAY NIGHT AND WEDNESDAY AS THE TROF MOVES EAST WITH TEMPERATURES RETURNING TO NEAR NORMAL VALUES. WARMING AND DRYING CONTINUES WEDNESDAY NIGHT THROUGH THURSDAY NIGHT AS PROGRESSIVE PATTERN IS ESTABLISHED OVER THE WESTERN U.S. WITH WEAK RIDGING OVER THE NORTHERN ROCKIES. HOENISCH FRIDAY THROUGH SATURDAY...MODELS IN FAIR AGREEMENT DURING THIS PERIOD. ZONAL FLOW ACROSS CWA DURING THIS PERIOD RESULTS IN A BASIC MILD AND DRY FORECAST. HOWEVER...MOISTURE IN A WESTERLY FLOW BRINGS A SLIGHT CHANCE TO CHANCE OF SHOWERS ALONG THE CONTINENTAL DIVIDE ON SATURDAY. DOWNSLOPE WILL RESTRICT THE PRECIPITATION TO THE WESTERN MOUNTAINS. TEMPERATURES WILL BE NEAR TO A LITTLE ABOVE SEASONAL NORMALS. EK && .AVIATION... UPDATED 1200Z UPPER LEVEL TROF LIFTS NE FROM THE PACIFIC NW INTO AB TONIGHT WITH DEEPENING SURFACE LOW PRESSURE OVER CENTRAL MT THIS AFTERNOON...SHIFTING EAST TO THE DAKOTAS TONIGHT. EXPECT GENERALLY VFR CONDITIONS THROUGH TONIGHT...WITH LOCAL MVFR CONDITIONS NEAR THUNDERSTORM ACTIVITY THIS AFTERNOON AND EVENING. CONVECTION WILL BE ISOLD THIS MORNING...THEN INCREASE AFTER 18Z WITH SOME STORMS POSSIBLY PRODUCING SMALL HAIL AND GUSTY WINDS. BEST CHANCE FOR SEVERE CONVECTION WILL BE OVER EASTERN AND SOUTHEAST ROUTES. HOENISCH && .PRELIMINARY POINT TEMPS/POPS... GTF 73 50 66 46 / 30 20 40 40 CTB 72 46 65 45 / 30 30 30 40 HLN 80 55 70 52 / 40 20 40 40 BZN 81 48 70 48 / 30 30 40 40 WEY 72 38 65 40 / 30 20 30 40 DLN 79 48 70 49 / 30 30 30 40 HVR 79 52 75 53 / 30 30 30 50 LWT 76 48 68 48 / 40 30 40 50 && .TFX WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...COULSTON/BLANK LONG TERM....HOENISCH/KURDY AVIATION...HOENISCH WEATHER.GOV/GREATFALLS
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREAT FALLS MT 527 AM MDT SAT JUN 25 2005 MTZ008-011>013-015-047-050-051-053>055-261130- BEAVERHEAD-HILL-CASCADE-CHOUTEAU-MADISON-BLAINE-JUDITH BASIN- FERGUS-BROADWATER-MEAGHER-GALLATIN- 527 AM MDT SAT JUN 25 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST MONTANA...NORTH CENTRAL MONTANA AND CENTRAL MONTANA. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MTZ009-010-014-044>046-048-049-052-261130- NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER- CENTRAL AND SOUTHERN LEWIS AND CLARK-TOOLE-LIBERTY- EASTERN PONDERA-SOUTHERN ROCKY MOUNTAIN FRONT-EASTERN TETON- JEFFERSON- 527 AM MDT SAT JUN 25 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GREAT FALLS MT 152 PM MDT SAT JUN 25 2005 MTZ008-015-050-052>055-260200- BEAVERHEAD-BROADWATER-GALLATIN-JEFFERSON-JUDITH BASIN-MADISON- MEAGHER- 152 PM MDT SAT JUN 25 2005 ...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WATCH 524 IN EFFECT UNTIL 8 PM MDT FOR THE FOLLOWING AREAS... A SEVERE THUNDERSTORM WATCH IS IN EFFECT THROUGH 11 PM FOR THE FOLLOWING COUNTIES IN CENTRAL AND SOUTHWEST MONTANA. BEAVERHEAD...BROADWATER... GALLATIN...JEFFERSON...JUDITH BASIN...MADISON...MEAGHER. SEVERE THUNDERSTORMS PRODUCE LARGE HAIL GREATER THAN THREE QUARTERS OF AN INCH IN DIAMETER AND STRONG WIND GUSTS GREATER THAN 58 MPH.
SPECIAL WEATHER STATEMENT...CORRECTED EXPIRATION TIME NATIONAL WEATHER SERVICE GREAT FALLS MT 152 PM MDT SAT JUN 25 2005 MTZ008-015-050-052>055-260200- BEAVERHEAD-BROADWATER-GALLATIN-JEFFERSON-JUDITH BASIN-MADISON- MEAGHER- 152 PM MDT SAT JUN 25 2005 ...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WATCH 524 IN EFFECT UNTIL 8 PM MDT FOR THE FOLLOWING AREAS... A SEVERE THUNDERSTORM WATCH IS IN EFFECT THROUGH 8 PM FOR THE FOLLOWING COUNTIES IN CENTRAL AND SOUTHWEST MONTANA. BEAVERHEAD...BROADWATER... GALLATIN...JEFFERSON...JUDITH BASIN...MADISON...MEAGHER. SEVERE THUNDERSTORMS PRODUCE LARGE HAIL GREATER THAN THREE QUARTERS OF AN INCH IN DIAMETER AND STRONG WIND GUSTS GREATER THAN 58 MPH.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GREAT FALLS MT 208 PM MDT SAT JUN 25 2005 MTZ047-051-260300- BLAINE-FERGUS- 208 PM MDT SAT JUN 25 2005 ...THE NATIONAL WEATHER SERVICE HAS ISSUED A TORNADO WATCH 525 IN EFFECT UNTIL 9 PM MDT FOR THE FOLLOWING AREAS... A TORNADO WATCH IS IN EFFECT THROUGH 9 PM FOR THE FOLLOWING COUNTIES IN CENTRAL MONTANA. BLAINE...FERGUS. CONDITIONS ARE FAVORABLE FOR THE DEVELOPMENT OF TORNADOES IN THESE AREAS...ALONG WITH SEVERE THUNDERSTORMS PRODUCING LARGE HAIL GREATER THAN THREE QUARTERS OF AN INCH IN DIAMETER AND STRONG WIND GUSTS GREATER THAN 58 MPH.
SPECIAL WEATHER STATEMENT...CORRECTED TO PROPERLY SEGMENT NATIONAL WEATHER SERVICE GREAT FALLS MT 208 PM MDT SAT JUN 25 2005 MTZ008-015-050-052>055-260200- BEAVERHEAD-BROADWATER-GALLATIN-JEFFERSON-JUDITH BASIN-MADISON- MEAGHER- 152 PM MDT SAT JUN 25 2005 ...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WATCH 524 IN EFFECT UNTIL 8 PM MDT FOR THE FOLLOWING AREAS... A SEVERE THUNDERSTORM WATCH IS IN EFFECT THROUGH 8 PM FOR THE FOLLOWING COUNTIES IN CENTRAL AND SOUTHWEST MONTANA. BEAVERHEAD...BROADWATER... GALLATIN...JEFFERSON...JUDITH BASIN...MADISON...MEAGHER. SEVERE THUNDERSTORMS PRODUCE LARGE HAIL GREATER THAN THREE QUARTERS OF AN INCH IN DIAMETER AND STRONG WIND GUSTS GREATER THAN 58 MPH. MTZ047-051-260300- BLAINE-FERGUS- 208 PM MDT SAT JUN 25 2005 ...THE NATIONAL WEATHER SERVICE HAS ISSUED A TORNADO WATCH 525 IN EFFECT UNTIL 9 PM MDT FOR THE FOLLOWING AREAS... A TORNADO WATCH IS IN EFFECT THROUGH 9 PM FOR THE FOLLOWING COUNTIES IN CENTRAL MONTANA. BLAINE...FERGUS. CONDITIONS ARE FAVORABLE FOR THE DEVELOPMENT OF TORNADOES IN THESE AREAS...ALONG WITH SEVERE THUNDERSTORMS PRODUCING LARGE HAIL GREATER THAN THREE QUARTERS OF AN INCH IN DIAMETER AND STRONG WIND GUSTS GREATER THAN 58 MPH.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
313 PM MDT SAT JUN 25 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0205 PM FUNNEL CLOUD 7 S GRASS RANGE 46.93N 108.80W
06/25/2005 FERGUS MT PUBLIC
A NUMBER OF REPORTS OF FUNNEL CLOUDS AROUND THE AREA.
0205 PM TORNADO 4 SW GRASS RANGE 46.99N 108.86W
06/25/2005 F0 FERGUS MT TRAINED SPOTTER
HAIL UP TO 1 INCH
0210 PM FUNNEL CLOUD 1 W FOREST GROVE 46.99N 109.10W
06/25/2005 FERGUS MT TRAINED SPOTTER
QUATER SIZE HAIL WITH BREIF HEAVY RAIN AND GUSTY WINDS
0215 PM HAIL 4 W VALENTINE 47.31N 108.51W
06/25/2005 1.75 INCH FERGUS MT TRAINED SPOTTER
FREQUENT LIGHTNING WITH HEAVY BREIF RAIN.
&&
SAUCIERPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
317 PM MDT SAT JUN 25 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM FUNNEL CLOUD 7 S ZURICH 48.48N 109.03W
06/25/2005 BLAINE MT PUBLIC
&&
SAUCIERThe Great Falls radar (KTFX), 131 km away, was scanning. The volume nearest the first event began at 21:21 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Montana in 2005Every state in 2005This day in weather historyWarnings in Montana, June 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5456244.